Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Feb 20, 2022, 4:30 AM CST for 5 counties in Wisconsin. It took effect at Feb 20, 2022, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 4:30 AM CST (10:30 UTC)
- In effect from
- Feb 20, 2022, 9:00 AM CST
- Expired
- Feb 20, 2022, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS73 KGRB 201030 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 430 AM CST Sun Feb 20 2022 WIZ022-039-040-049-050-201830- /O.NEW.KGRB.WI.Y.0002.220220T1500Z-220220T2100Z/ Door-Brown-Kewaunee-Calumet-Manitowoc- Including the cities of Green Bay, Brillion, Two Rivers, Sister Bay, Fish Creek, Chilton, New Holstein, Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee 430 AM CST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Calumet, Manitowoc, Brown, Door and Kewaunee Counties. * WHEN...From 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Cooley
1 follow-up statement
848 WWUS73 KGRB 201800 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1200 PM CST Sun Feb 20 2022 WIZ022-039-040-049-050-202100- /O.CON.KGRB.WI.Y.0002.000000T0000Z-220220T2100Z/ Door-Brown-Kewaunee-Calumet-Manitowoc- Including the cities of Green Bay, Brillion, Two Rivers, Sister Bay, Fish Creek, Chilton, New Holstein, Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee 1200 PM CST Sun Feb 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Calumet, Manitowoc, Brown, Door and Kewaunee Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:09 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 20, 4:09 AM CST, 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 409 AM CST Sun Feb 20 2022 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 408 AM CST Sun Feb 20 2022 More active weather on the way in the short-term portion of the forecast. Gusty southwest winds are expected through early this afternoon, then some light lake effect precipitation will arrive across the north ahead of a cold front. Attention then turns to the potential for light to moderate snow Monday, especially in the afternoon. Today: A surface low is expected to shift from northern Minnesota this morning to far western Quebec by late this afternoon. As this happens, WAA will continue across the area ahead of an approaching cold front. Gusty southwest winds are expected ahead of the front as deeper mixing increases through late morning. The wind core at 925mb (not too far off the surface) is expected to be around 40 to 50 mph briefly this morning, especially across the Lake Michigan shoreline counties, which will lead to wind gusts approaching 35 to 45 mph. Overall, the models are showing that mixing is a bit more shallow across much of the area as the WAA deepens/sharpens the temperature inversion. Outside of wind gusts, the cold front is expected to sag into north-central and central Wisconsin between 21Z/20 and 00Z/21. The best chance of seeing any precipitation will be across north-central Wisconsin, where some upsloping/lake effect off Lake Superior and deeper moisture overlap. Temperatures will be dropping and the moisture just touches the DGZ (to introduce ice crystals); therefore, the precipitation would likely fall in the form of a light rain/snow mix late this afternoon before transition to mainly snow by late afternoon/early evening. Temperatures are expected to be much warmer with most locations warming into the upper 30s to mid 40s, warmest east-central and far northeast. Tonight: The aforementioned cold front will continue to sag southward before weakening, becoming more west to east oriented and stalling out across the southern part of the CWA. Very weak forcing and limited moisture along the front will keep the front mostly dry through this time period. The exception may be along Lake Michigan as winds shift to the north-northeast. This may add just enough moisture to touch off some flurries off the Lake. Surface to 850mb winds are about 90 degrees out of phase and temperatures profiles aren't particularly favorable for anything more than flurries for those locations. Farther north, thermal profiles are more supportive of lake effect snow off Lake Superior and winds are closer to being in phase out of the north in the evening. This would support increased chances for at least light lake effect snow downwind of Lake Superior. The window for this seems to be fairly brief across Vilas County as winds shift to the northeast by or just after midnight. Up to an inch of snow is possible across mainly northern portions of Vilas County through this evening. Overnight lows are expected to range from the single digits north-central to the mid teens to around 20 elsewhere. Monday: A surface low is progged to intensify/develop across the central Plains around 12Z before drifting gradually southeast through the afternoon. This will be ahead of a deepening trough axis digging south across the Rockies. Ahead of this feature, Gulf Moisture transport will steadily increase through the afternoon hours; however, much of that moisture will not make it into the Upper Great Lakes until Monday evening/night. There will be two areas of concern to focus on during this time period. The first will be associated with Pacific moisture that is expected to quickly advect eastward across the northern Plains, reaching northern Wisconsin Monday morning and steadily deepening throughout the day. As this happens, northern Wisconsin will be directly under the right-entrance region of an upper-level jet allowing for increased broad-scale forcing. Models have continued a northward push with this system, placing the greatest forcing/FGEN banding north to near Vilas County or northern portions of the county Monday afternoon into Monday evening. Heavier snow is possible with this feature; however, the northward trend would favor the heaviest band staying north and northwest of Vilas. At this point have decided to forego issuing any headlines with this update due to the continued trend northward. The second area of concern on Monday will be associated with increasing WAA across southern portions of the CWA. Moisture will be fairly shallow, generally around 1.5 km or less under a stout temperature inversion associated with the elevated warm front. Isentropic upglide and weak forcing along the front will be co- located with this moisture, allowing for very light precipitation to occur from central into east-central Wisconsin during the afternoon. There may be a very brief window where the profile is just cool enough (moisture touching the -10C isotherm) to allow some light snow/flurries to develop; however, the overall trend appears to be toward increasing chances for freezing drizzle during the afternoon. Surface temperatures will likely remain below freezing as the surface warm front is expected to remain well south of the area, across southern Wisconsin. While the precipitation will be light, it doesn't take much freezing drizzle to produce hazardous travel. A winter headline may be need for this area as well, especially with the precipitation lingering into the evening/overnight hours. High temperatures are expected to range from the mid teens to mid 20s, warmest central and east- central. .LONG TERM...Monday Night Through Saturday Issued at 408 AM CST Sun Feb 20 2022 An amplified mean flow to persist into next weekend with an upper trough over the western CONUS and an upper ridge over the western Atlantic. The prevailing southwest flow into WI, when combined with a large piece of energy ejecting out of the western trough, will bring a prolonged period of snow or mixed precipitation to the region Monday into Tuesday night. A second piece of energy ejects northeast late in the week, but better snow chances appear to pass mainly to our south. Temperatures to be below normal until further notice. Monday night and Tuesday... First round of precipitation begins to diminish Monday night as upper jet support wanes. That being said, light snow will persist through the night as low-level isentropic lift persists and some mid-level FGEN forcing continues. Perhaps another one-half to two inches of accumulation with the higher amounts north. Min temperatures Monday night to range from zero 5 above far north, middle teens for east-central WI. The second round of precipitation arrives on Tuesday as a surface low rides northeast along a quasi-stationary front and a pronounced mid-level shortwave trough lifts northeast into the Great Lakes to help with both Q-G and FGEN forcing. Models continue to trend the higher snow accumulations over northern WI which makes sense with the 8H low tracking from southeast MN through central WI into eastern Upper MI. Additional accumulations are forecast to range from 1 to 3 inches east-central WI, 3 to 5 inches northern and parts of central WI. Another issue could be a small surge of warm air into parts of east-central WI. If this were to occur, the snow would mix with sleet and/or freezing rain which would lower snow amounts, but add one to two-tenths of an inch of ice. The Tuesday afternoon/evening commute could become a mess with hazardous travel conditions. Max temperatures Tuesday to be from 10 to 15 above north, upper teens to lower 20s south. Tuesday night and Wednesday... Snow chances to carry over into Tuesday night as lingering cyclonic flow behind the system interacts with the passage of a mid-level shortwave. This snow would be light with additional accumulations of 1 to 2 inches north, one-half inch or less south. Otherwise, plenty of clouds to persist as CAA pours into the region. Min temperatures to range from zero to 5 below north- central WI, 5 to 10 above zero eastern WI. There is a small chance of lake effect snow showers into Wednesday across north-central WI, but this activity is expected to diminish as high pressure builds into WI and advects drier air into the region. Under a mix of sun and clouds, look for max temperatures to again be from 10 to 15 above north, upper teens to around 20 degrees south. Wednesday night and Thursday... Temperatures for Wednesday night will be tricky depending on the extent of cloud cover, especially with a fresh snow cover on the ground. The high pressure appears to be more focused over northern sections of the Great Lakes, thus a better potential for northern WI to see skies remain partly cloudy. May need to lower temperatures there farther into negative territory. Thicker clouds will arrive on Thursday as the next piece of shortwave energy from the western trough ejects into the central/southern Plains. Some models already bring light snow back into WI Thursday afternoon. Prefer to mention low pops across central and east- central WI with max temperatures in the middle teens north, upper teens to lower 20s south. Thursday night and Friday... Plenty of questions linger for Thursday night with respect to the eventual track of the surface low and how far north to take pops. Model trends seem to take the track up the OH Valley, thus heavier snows should stay to our south. Dry conditions for Friday as high pressure builds into the western Great Lakes. Max temperatures for Friday to be from 15 to 20 degrees central WI, around 20 degrees eastern WI. Friday night and Saturday... Clouds may return by Saturday ahead of a cold front sagging south toward the Great Lakes. For now, have kept the day dry with max temperatures around 20 degrees north, lower to middle 20s south. && .AVIATION...for 06Z TAF Issuance Issued at 1043 PM CST Sat Feb 19 2022 VFR conditions are expected to continue tonight as mid and upper- level clouds spread across the area at times. LLWS will be the main aviation concern as winds aloft crank up to 50-65 kts between 2000-3000 feet (with 60-75 kts expected between 3000-5000 feet). Winds at the surface will become/remain gusty for much of the night as well, however a strong low-level inversion will keep the strongest winds from reaching the surface. The LLWS will continue into Sunday morning then diminish. Some stronger surface winds to around 40 kts are possible after sunrise, especially at GRB/ATW/MTW, as some better mixing occurs. Lower clouds will spread in from the north Sunday afternoon as a cold front pushes across the area. Some rain or snow showers, and possibly a brief wintry mix, will be possible at RHI later in the afternoon/evening. Surface winds will decrease and become westerly through the day, then shift to the north Sunday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Kallas AVIATION.......Bersch
Hazardous weather outlook, Feb 19, 2:37 PM CST, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 237 PM CST Sat Feb 19 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 237 PM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Southwest winds may gust between 30 and 40 mph late tonight through Sunday morning and result in unsecured items being blown around. The gusty winds may lead to difficult travel for high profile vehicles. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous travel conditions are likely at times during the upcoming work week due to several rounds of snow and some wintry precipitation. Specific details of when and where the worst conditions will occur are uncertain. Currently, it appears that snow will fall across the north Monday into Monday evening. Snow or a wintry mix is likely across east-central Wisconsin late Monday night into Wednesday, with snow likely elsewhere. Another round of snow is possible late in the week. Be sure to monitor later forecasts which will be better able to hone in on the specifics--and provide snowfall estimates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-202045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 237 PM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight South to southwest gales will be possible late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Gales force gusts are possible into early Sunday afternoon. Uhlmann/Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:42 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 55 hr |
| Feb 20, 2:57 PM CST | Small Craft Advisory | GRB | 66 hr |
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.